MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL FREEFORM MINI 2MM X 3CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDOS INTERNATIONAL SARL FREEFORM MINI 2MM X 3CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number MCR092030
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the name, phone and email address of the initial reporter are not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (31077163) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a stent-assisted coil embolization procedure that was targeting a basilar tip aneurysm, the physician had the microcatheter jailed in the aneurysm.After insertion of the 7th coil, a 2mm x 3cm cerepak freeform mini (mcr092030 / 31077163), the physician attempted to detach the coil by manual break and the coil did not detach.The physician only made one attempt and immediately removed the coil system from the microcatheter with the coil intact and without event.The tech set the coil on the back table and the physician finished coiling the aneurysm and completed the case without event.There was no negative impact to the patient.On 11-dec-2023, additional information was received.The information indicated that the microcatheter used was an sl-10® microcatheter (stryker).The previous six coils used consisted of one (1) cerepak uniform and five (5) freeform.The 7th coil was replaced with another cerepak freeform of a different size; it was used with the same sl-10® microcatheter.The information indicated that when the coil was removed, it was not stretched.There was no clinically significant delay in the procedure as a result of the reported issue.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 19-dec-2023.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 2mm x 3cm cerepak freeform mini was received contained in the decontamination pouch.Visual inspection was performed.It was observed that the embolic coil was still attached to the delivery system.The detachment tube was not deformed, and no defects were noted on the loop wire.No contamination was observed at the distal end.The pull wire broke at 19 cm, and it did not translate.The inner tube slid through the main delivery tube.The manual break was attempter at the proper location.To detach the embolic coil, the pull wire was removed from the delivery system using a pulling test; the detachment force reached 125 gram-force (gf).The pull wire was inspected, and the kink feature was located at 6.7 cm from the distal end; however, the dimensions could not be obtained after extraction due to kink feature becoming damaged.The ablation patter was inspected, and it was found acceptable.The outer diameters of the pull wire were measured and found to be 0.00183 inches at the ablated area, and 0.002196 inches at the polytetrafluoroethylene (ptfe) area.No visual defects were identified.No evidence of ptfe delamination nor evidence of unintentional weld were observed.The peek tube was dissected from the distal and proximal end, and no evidence of glue or pebax reflow was found on the distal end of the peek tube.The distal and proximal inner diameters were measured and found within specifications.Contamination (dried blood residues) was found at 25 cm from the proximal end of the peek tube.A review of manufacturing documentation associated with this lot (31077163) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The issue reported regarding the failed detachment of the embolic coil was confirmed based on the broken condition of the pull wire and the coil still attached.With the limited information available and the evidence obtained from the device inspection, there is no clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.It should be noted that product failure is multifactorial.The instruction for use (ifu) contains the following recommendations: 1.Remove the detacher from the protective packaging and place it within the sterile field.The detacher is packaged separately for single patient use only.2.Confirm again under fluoroscopy that the coil alignment marker of the delivery tube creates a ¿t¿ with the proximal marker of the microcatheter.3.Verify that the rhv is firmly locked around the delivery tube to ensure that the coil does not move during connection process.Ensure the delivery tube is straight between the rhv and the detacher.4.Hold the delivery tube approximately 3 inches from proximal end and bring the detacher over the delivery tube until a firm stop is felt.5.Maintain the delivery tube position within the detacher and use a thumb to pull back the slider on the detacher.6.Continue to pull on the slider until end of travel or a click is heard.Gently release the slider until it returns to starting position or a second click is heard.Remove detacher by slowly withdrawing it from the delivery tube.Note: detacher must remain in sterile field until the procedure is completed.7.Fluoroscopically verify that the coil is detached by gently pulling back the delivery tube approximately 1cm.If the coil has detached, remove the delivery tube from the microcatheter.8.If the coil has not detached, repeat steps 3-7.If 2 unsuccessful detachments occur, discard the detacher and proceed to the manual break section.9.Repeat steps 1-8 until the procedure is completed.Discard the detacher.Caution: always perform fluoroscopic verification of detachment prior to withdrawing the delivery system fully.Failure to do so may lead to an embolic complication.10.After detaching the coil, remove the delivery tube from the microcatheter and discard.11.Repeat the above sequence for all additional coils until the procedure is complete.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
FREEFORM MINI 2MM X 3CM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key18410428
Report Number3008114965-2023-00930
Device Sequence Number15645246
Product Code KRD
UDI-Device Identifier10886704082996
UDI-Public10886704082996
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue NumberMCR092030
Device Lot Number31077163
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2023
Supplement Date Received by Manufacturer12/19/2023
02/01/2024
Initial Report FDA Received Date12/28/2023
Supplement Report FDA Received Date01/03/2024
02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10® MICROCATHETER (STRYKER)
Patient SexUnknown